Journals / İstanbul Tıp Fakültesi Dergisi / 2026 / Cilt: 84 Sayı: 2

CASE REPORT: ANAPHYLAXIS DURING AZITHROMYCIN PROVOCATION

OLGU SUNUMU: AZİTROMİSİN PROVOKASYONU ESNASINDA ANAFİLAKSİ

Ayşe Süleyman(İSTANBUL ÜNİVERSİTESİ)0000-0002-9190-6849
Esra Özek Yücel(İSTANBUL ÜNİVERSİTESİ)0000-0003-3712-2522
Sevgi Sipahi Çimen(İSTANBUL ÜNİVERSİTESİ)0000-0003-3026-0906
Cevdet Özdemir(İSTANBUL ÜNİVERSİTESİ)0000-0002-9284-4520
Zeynep Ülker Tamay(İSTANBUL ÜNİVERSİTESİ)0000-0002-3200-5493
Nermin Güler(İSTANBUL ÜNİVERSİTESİ)0000-0002-9702-0491
Pages
278–280
Publication Date
2021-04-25
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Here, we present a case of anaphylaxis during oral provocation with azithromycin, in which intolerance to amoxicillin- clavulanic acid and clarithromycin have been verified by provocation testing previously.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Clarithromycin and azithromycin are the most frequently prescribed oral macrolide antibiotics for children.
📊
Key Findings & Data:Macrolides are relatively safe antibiotics due to their low allergenicity, but are nevertheless known to cause hypersensitivity reactions.
💡
Conclusion & Impact:Here, we present a case of anaphylaxis during oral provocation with azithromycin, in which intolerance to amoxicillin- clavulanic acid and clarithromycin have been verified by provocation testing previously.
🔬Design:Olgu Sunumu
📍Scope:Comprehensive Sample
⚙️Variables:Anafilaksi · azitromisi · ilaç alerjisi

Abstract

Clarithromycin and azithromycin are the most frequently prescribed oral macrolide antibiotics for children. Macrolides are relatively safe antibiotics due to their low allergenicity, but are nevertheless known to cause hypersensitivity reactions. Azithromycin appears to be responsible for severe reactions more often than clarithromycin. The most common reactions are maculopapular exanthems, and macrolide-induced anaphylaxis is exceptionally rare. Skin tests are not enough for the diagnosis of macrolide allergies, and oral provocation tests are necessary for a definite diagnosis. Here, we present a case of anaphylaxis during oral provocation with azithromycin, in which intolerance to amoxicillin- clavulanic acid and clarithromycin have been verified by provocation testing previously.

Özet

Klaritromisin ve azitromisin çocuklarda sık kullanılan oral makrolid antibiyotiklerdir. Makrolidler düşük alerjenitelerinden dolayı nispeten güvenli antibiyotiklerdir yine de hipersensitivite reaksiyonlarına neden olabilecekleri bilinmektedir. Azitromisin, klaritromisine kıyasla daha ağır reaksiyonlar yapabilmektedir. En sık reaksiyon makülopapüler döküntüdür ve makrolidlerle ilişkili anafilaksi son derece nadirdir. Bugüne kadar az sayıda makrolidlerle ilişkili anafilaksi olgusu bildirilmiştir. Makrolid alerjilerinin tanısı için deri testleri yeterli değildir ve kesin tanı için oral provokasyon testi yapılması gerekmektedir. Burada amoksisilin-klavulanik asit ve klaritromisini tolere edemediği provokasyon testi ile gösterilmiş ve oral azitromisin provokasyon testi sırasında anafilaksi gelişen bir vakayı sunduk.

🔖

Cite This Article

Çimen, S. S., Demirkale, Z. H., Özdemir, C., Tamay, Z. Ü., Güler, N. (2021). CASE REPORT: ANAPHYLAXIS DURING AZITHROMYCIN PROVOCATION. İstanbul Tıp Fakültesi Dergisi, Cilt: 84 Sayı: 2, 278–280. https://doi.org/10.26650/IUITFD.2019.0098

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (11)

  1. Kuruvilla M. Macrolide Allergy. İn: Khan DA, Banerji A editors. Drug Allergy Testing. St. Louis, Missouri; Elsevier; 2018:128-36. [CrossRef]
  2. Mori F, Pecorari L, Pantano S, Rossi ME, Pucci N, De Martino M, et al. Azithromycin anaphylaxis in children. Int J Immunopathol Pharmacol 2014;27(1):121-6. [CrossRef]
  3. Kuyucu S, Mori F, Atanaskovic-Markovic M, Caubet JC, Terreehorst I, Gomes E, et al. Hypersensitivity reactions to non-betalactam antibiotics in children: an extensive review. Pediatr Allergy Immunol 2014;25(6):534-43. [CrossRef]
  4. Mori F, Barni S, Pucci N, Rossi E, Azzari C, de Martiono M, et al. Sensitivity and specificity of skin tests in the diagnosis of clarithromycin allergy. Ann Allergy Asthma Immunol 2010;104(5):417-9. [CrossRef]
  5. Cavkaytar O, Karaatmaca B, Yilmaz EA, Sekerel BE. Testing for clarithromycin hypersensitivity: a diagnostic challenge in childhood. J Allergy Clin Immunol Pract 2016;4(2):330-2.e1. [CrossRef]
  6. Mori F, Pecorari L, Pantano S, Rossi ME, Pucci N, De Martino M, et al. Azithromycin anaphylaxis in children. Int J Immunopathol Pharmacol 2014;27(1):121-6. [CrossRef]
  7. Demoly P, Adkinson NF, Brockow K, Castells M, Chiriac AM, Greenberger PA, et al. International consensus on drug allergy. Allergy 2014;69(4):420-37. [CrossRef]
  8. Brockow K, Garvey LH, Aberer Wl. Skin test concentrations for systemically administered drugs – an ENDA/ EAACI Drug Allergy Interest Group position paper. Allergy 2013;68(6):702-12. [CrossRef]
  9. Ben-Shoshan M, Moore A, Primeau MN. Anaphylactic reaction to clarithromycin in a child. Allergy 2009;64(6):962- 3. [CrossRef]
  10. Sánchez-Borges M, Thong B, Blanca M, Ensina LF, González- Díaz S, Greenberger PA, et al. Hypersensitivity reactions to non-beta-lactam antimicrobial agents, a statement of the WAO special committee on drug allergy. World Allergy Organ J 2013. 31;6(1):18. [CrossRef]
  11. Atanaskovic-Markovic M, Gomes E, Cernadas JR, du Toit G, Kidon M, Kuyucu S, et al. Diagnosis and management of drug-induced anaphylaxis in children: An EAACI position paper. Pediatr Allergy Immunol 2019;30(3):269-276. [CrossRef]